MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035475200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a neurovascular procedure, the operator positioned the microcatheter in the aneurysm, there after the operator transferred the subject coil into the microcatheter and deployed the subject coil inside the aneurysm.Suddenly the operator felt resistance when continuing to advance it.The operator decided to remove the subject coil, when doing so the operator felt that the subject coil was not coming out completely.The operator saw that the subject coil had been cut (without having released it) in a portion, leaving a piece of subject coil inside the microcatheter.It was reported that the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer , the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The doctor positioned the microcatheter in the aneurysm, deployed the coil, and felt resistance while advancing.Upon removing the coil, they discovered it was broken, leaving a piece inside the microcatheter.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H6 type of investigation - method code grid - updated.H6 investigation findings - results code grid - updated.H6 investigation conclusions - conclusion code grid - updated.Due to the automated mes (manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject coil was returned for analysis.On visual/microscopic inspection the coil delivery wire was noted to be kinked.The main coil was seen to be severely stretched and kinked.The main coil was seen to be broken.The coil introducer sheath was not returned.Functional inspection: unable to perform due to condition of device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer , the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The doctor positioned the microcatheter in the aneurysm, deployed the coil, and felt resistance while advancing.Upon removing the coil, they discovered it was broken, leaving a piece inside the microcatheter.During analysis, the coil delivery wire was noted to be kinked, the main coil was broken, stretched and kinked.Based on a review of the available information and analysis of the returned device, it is probable that there may have been procedural/anatomical factors present, causing the reported friction during advancement of the device which led to the subsequent device fracture and damage.An assignable cause of procedural factors will be assigned to the as reported main coil broken/fractured during use and coil in catheter friction, appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of procedural factors will be assigned to the as analyzed main coil broken/fractured during use, main coil stretched and main kinked/bent¿ these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of 'handling damage' will be assigned to the as analyzed coil delivery wire kinked/bent as the defect appears to be associated with handling of the product or portion of the product during preparation.

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17954126
Report Number3008881809-2023-00511
Device Sequence Number6790875
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public04546540676511
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberM0035475200
Device Lot Number23804327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/06/2023
02/12/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/13/2023
02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER (STRYKER)
Patient SexMale